CSN Login
Members Online: 14

You are here

excessive mucous after radiation

Posts: 1
Joined: Nov 2004

My husband suffers from thick, stringy mucous. He received 38 treatments of radiation, 3 years ago, for tumor under his tongue. He has a feeding tube because he is enabled to swallow. He uses a suction machine all day and throughout the night to help get a short time of relief, but it begins again. He has used many combinations of mouth rinses..... Baking Soda, Salt, Club Soda, Diet Lemon/Lime soda, etc. to no avail. Cannot take anti-histamines because of Congestive Heart Failure. Does anyone else suffer from a wet mouth? He just doesn't have any quality of life. But he is a fighter and would go to the moon for help if he had to.

Anonymous user (not verified)

This comment has been removed by the Moderator

Posts: 11
Joined: Mar 2006

I finished radiation past September (39 treatments) for my tongue cancer that was removed by surgery last April. I have excessive saliva now on occasion which is making my speech therapy hard right now. I just carry tissues where ever I go. I'm so sorry for your husband's predictament. There is a great head and neck cancer doctor at UCLA. His name is Joel Sercarz and if there is something that can help he will know about it.

Subscribe to Comments for "excessive mucous after radiation"